Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Sequentially $ 1-{\rm ULC}$ surfaces in $ E\sp{3}$


Authors: C. E. Burgess and L. D. Loveland
Journal: Proc. Amer. Math. Soc. 19 (1968), 653-659
MSC: Primary 54.78
DOI: https://doi.org/10.1090/S0002-9939-1968-0227962-1
MathSciNet review: 0227962
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. H. Bing, Locally tame sets are tame, Ann. of Math. (2) 59 (1954), 145-158. MR 0061377 (15:816d)
  • [2] -, Approximating surfaces with polyhedral ones, Ann. of Math. (2) 65 (1957), 456-483. MR 0087090 (19:300f)
  • [3] -, An alternative proof that $ 3$-manifolds can be triangulated, Ann. of Math. (2) 69 (1959), 37-65. MR 0100841 (20:7269)
  • [4] -, Conditions under which a surface in $ {E^3}$ is tame, Fund. Math. 47 (1959), 105-139. MR 0107229 (21:5954)
  • [5] -, A surface is tame if its complement is $ 1{\text{ - ULC}}$, Trans. Amer. Math. Soc. 101 (1961), 294-305. MR 0131265 (24:A1117)
  • [6] -, Pushing a $ 2$-sphere into its complement, Michigan Math. J. 11 (1964), 33-45. MR 0160194 (28:3408)
  • [7] C. E. Burgess, Characterizations of tame surfaces in $ {E^3}$, Trans. Amer. Math. Soc. 114 (1965), 80-97. MR 0176456 (31:728)
  • [8] D. S. Gillman, Side approximation, missing an arc, Amer. J. Math. 85 (1963), 459-476. MR 0160193 (28:3407)
  • [9] -, Sequentially $ 1{\text{ - ULC}}$ tori, Trans. Amer. Math. Soc. 111 (1964), 449-456. MR 0162234 (28:5433)
  • [10] Norman Hosay, Some sufficient conditions for a continuum on a $ 2$-sphere to lie on a tame $ 2$-sphere, Notices Amer. Math. Soc. 11 (1964), 370-371.
  • [11] L. D. Loveland, Tame subsets of spheres in $ {E^3}$, Pacific J. Math. 19 (1966), 489-517. MR 0225309 (37:903)
  • [12] -, Sufficient conditions for a closed set to lie on the boundary of a $ 3$-cell, Proc. Amer. Math. Soc. 19 (1968), 649-652. MR 0227961 (37:3545)
  • [13] E. E. Moise, Affine structures in $ 3$-manifolds. VIII; Invariance of knot-types; Local tame embeddings, Ann. of Math. 59 (1954), 159-170. MR 0061822 (15:889g)
  • [14] G. T. Whyburn, On sequences and limiting sets, Fund. Math. 25 (1935), 408-426.
  • [15] -, Monotoneity of limit mappings, Duke Math. J. 29 (1962), 465-470. MR 0149447 (26:6935)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.78

Retrieve articles in all journals with MSC: 54.78


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1968-0227962-1
Article copyright: © Copyright 1968 American Mathematical Society

American Mathematical Society